Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2000, 5:40 PM EDT for Worth County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 26, 2000, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 108 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 262140 SVRTLH GAC321-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WORTH COUNTY IN GEORGIA * UNTIL 630 PM EDT * AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTHWEST OF ANDERSON CITY...OR ABOUT 13 MILES NORTHWEST OF MOULTRIE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY HILL BY 545 PM EDT LIVINGSTON BY 550 PM EDT PARKERVILLE...TEMPY BY 555 PM EDT GOlRDY...ALFORDS BY 600 PM EDT SYLVESTER BY 610 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3134 8398 3134 8383 3169 8379 3166 8399 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:20 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EDT MON JUN 26 2000 KTLH/KEVX/KEOX WSR-88D/S SHOWED RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER OUR SE AL/ERN FL PNHD/SW GA ZONES EARLY THIS AFTN. BULK OF CONVECTION HAS BEEN OVER THE FL PNHDL AND COASTAL WATERS ASSOCIATED W/ 500 MB VORT MAX DIVING SOUTH ON EAST SIDE OF UPR RIDGE OVER TX/NM AND DIFFLUENT FLOW ALOFT. OUTFLOW BNDRY FROM PNHDL CONVECTION ENHANCING SHWRS/TSTMS OVER SE AL/SW GA ZONES. MUCH OF BIG BEND...FROM TLH EAST...AND S/CNTRL GA HAVE BEEN DRY DUE TO SLIGHTLY DRYING/CONFLUENCE ALOFT ALONG W/ LOWER PWAT VALUES. OTHER SHWRS/TSTMS WERE DEVELOPING OVER NE & W/CNTRL FL W/ EAST & WEST COAST S-BRZS. OTHW...SKIES PARTLY-MOSTLY CLOUDY W/ TEMPS MOSTLY IN THE 80S TO AROUND 90...EXCEPT FOR RAIN-COOLED 70S. PREVAILING WINDS WERE SOUTHERLY 5-10 KTS...STRONGER & GUSTY NEAR TSTMS. FORECAST: 12Z MODEL CYCLE JUST ARRIVED. VERY LITTLE CHANGE THIS FCST PERIOD AS WEAK MID/UPR LOW OFF GA COAST LIFTS NEWD W/ NEXT UPSTREAM S/WV TROF ZIPS EWD FROM CNTRL PLAINS...EVENTUALLY WEAKENS/SHEARS OUT AS IT APPROACHES MID-ATLANTIC LATE TUE AND ABSORBS UPR LOW OFF GA COAST. SPLIT MID/UPR RIDGE PATTERN WILL PERSIST THRU WED W/ CENTERS OVER SWRN U.S. AND WRN ATLANTIC...LEAVING MUCH OF SERN U.S. IN COLL/WEAKNESS ALOFT. COLD FRONT FROM UPR MIDWEST INTO SRN PLAINS MOVES EWD...BCMG ALIGNED E-W ACROSS NRN AL/GA WED AM. WEAK SFC HIGH RIDGE WILL EXTEND FROM FL PEN EWD W/ MOIST S-SELY LOW LEVEL FLOW CONTINUING. BASICALLY A PERSISTENCE FCST W/ CLIMO TEMPS & AFTN/EVE SEA BREEZE CONVECTION. NUDGED FWC POPS UP TO 50 THIS EVE FOR PFN & DHN...OTHW REST OF FCST PERIOD ACCEPTABLE. EXTENDED: 54-60 HR ETA SHOWS STALLED BOUNDARY OVER NRN AL/GA LIFTING NWD AS NEXT SFC WAVE DEVELOPS OVER LOWER MS VALLEY. MRF HAS DIFFERENT OPINION W/ SFC WAVE DEVELOPING OVER MS/AL LATE THU/EARLY FRI & MOVING NEWD TO CAROLINA COAST SUN AM...DRAGGING BOUNDARY INTO SRN AL/GA. DON/T BELIEVE THE LATTER WILL HAPPEN AS UPR RIDGE TRIES TO BUILD WWD ACROSS FL & GULF. EXPECT TYPICAL SEA-BREEZE DRIVEN AFTN/EVE CONVECTION W/ CLIMO POPS/TEMPS. FIRE WEATHER: NO CONCERNS. MIN RH/S WELL ABOVE CRITERIA. MARINE: GENERALLY SLY SFC WINDS 5-10 KT...EXCEPT 10 KT EACH AFTN. SEAS 2 FT OR LESS. WDLY-SCT CONVECTION...MORE NMRS THIS EVE AQQ-DTS COASTAL WATERS. PRELIM CCF... TLH 71/91 71/91 3535 PFN 75/88 75/88 5535 DHN 72/91 72/91 4535 ABY 72/92 72/92 4535 VLD 70/92 71/93 2535 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.